How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Robinson Your Own Question
Dr. Robinson
Dr. Robinson, Naturopathic Medical Doctor
Category: Health
Satisfied Customers: 78
Experience:  Board Certified Naturopathic Medicine, Expert in Bioidentical Hormone Replacement Therapy since 2006
Type Your Health Question Here...
Dr. Robinson is online now
A new question is answered every 9 seconds

I accidently took 2 synthroid today instead of one- I took

This answer was rated:

I accidently took 2 synthroid today instead of one- I took then about 7 hours apart. Is this a problem?



Thank you for your question.


50 micrograms is one of the lowest doses of Synthroid. So, doubling it to 100 micrograms for only one day would not necessarily cause a problem, but it could. If you have not had a problem yet, then you likely will not have any problems. But, be sure to look out for continuous fast heart rate, shaking, tremors, an overall anxious feeling, or unexplained diarrhea. If any of these symptoms occur and are continuous in nature then you may be slightly overstimulated from the thyroid hormone (Synthroid). If this does happen, be sure to contact your doctor right away. If the symptoms do occur, since you only took an extra amount once, it would only be transient in nature.


Good Luck!


Customer: replied 7 years ago.
how soon could I expect symptoms- I just retook it about 45 min ago (my mind was on something else)

Hello again,


You may see symptoms within the next day or so. You could skip your dose tomorrow to make sure that everything is ok, but check with your doctor if you have doubts. I have many patients on much larger doses than 50 mcg of Synthroid without any problems, so the odds of you having a problem from taking 100 mcg just once are going to be slim. But be sure to watch out for the symptoms. Likely, you will be just fine. Thyroid hormone is extremely safe to use and take.


Again, if anything seems off for too long, contact your doctor.


Good Luck...

Dr. Robinson and 3 other Health Specialists are ready to help you